Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Right leg swollen following heart valve replacement. On water pills. Serious problem with kidneys?

My brother had a heart valve replacement on Dec. 14 and now his whole right leg is swelled up. The Doctor ordered him STAT to hospital. They checked him over and sent him home with water pills and slow mag. The valve was put under the right arm , did not work, so put through groin . Before leaving hospital he was put on water pills and dialisis was mentioned because something going on with kidneys. However, they discharged him and said the water pills had worked. Now he has this major swelling in his right leg. I m concerned because he lives in Colorado (in the country) has no computer. He returns for appt. on Jan. 2nd. Should he be concerned? What would cause this? Could it be his kidneys? Concerned sister, Susan
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  419
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Hi Susan, Thanks for the question. I suspect his kidneys are not the culprit here. I would be concerned about a clot in the right leg (DVT). I hope the doctors who checked him out have done a scan of his leg to rule this out. If not he should have this done PRONTO. Best wishes
Answered: Fri, 2 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor